Undiagnosed Symptoms Community
Tardive Dyskinesia
About This Community:

This patient support community is for discussions relating to undiagnosed symptoms, breathing difficulties, feeling cold, cough, diarrhea, dizziness, fainting, fever, indigestion, itching, nausea, numbness, pain (chronic), paralysis, rash, sweating, swelling, urination problems, and vomiting.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Tardive Dyskinesia

5602560?1271974098
I have involuntary twisting of my tongue.  They say it was caused from taking Reglan used for nausea.  So far they say there is no cure.  It is so serious that it throws my balance off, and I fall down.  Have been in the bed now for almost 3 years.  I stay close to bed because the falls I take are very hard falls and I get injured.  They put me on high dosage of vitamin E, and said it might help, it doesn't.  Has anyone heard of anything that can help this problem?  I'm so tired of staying indoors and have to wear slippers when I go to doctors appointments.  If I wear shoes I am sure to fall.  Also, have to use a cane.

Thank you for any suggestions,
Twister2000


This discussion is related to Neon Green Urine?.
Related Discussions
2 Comments
Blank
585414_tn?1288944902
As a person with advanced tardive dystonia I would confirm that tardive dyskinesia although not reversible is treatable. You need to see a neurologist who is a movement disorders specialist. Recent studies have shown that vitamin e is of limited help. Known treatments include Bachlofen, Requip, Aricept and Mirapex. Botox injections are often used for specific focal dystonic spasms. More experimental treatments include tetrobenzine and Zofran. The Catapres application that I use can be helpful depending on the extent and variation of the type of spasms. The natural remedy rhodiola when supervised by a neurologist can be of help. All of this information should be discussed with a movement disorders specialist. For more information in the meantime google "Patient Education Tardive Dyskinesia" and as well there is a clinically detailed article on Emedicine that you could discuss with a neurologist.
Blank
144586_tn?1284669764
The literature states tardive dyskinesia does not go away. It is caused by a number of psychiatric medications and is common in nursing homes.

That being said, I discontinued meds for a 99 year old female at age 99 and the phenomena disappeared by age 102. She is 105 and it has not reappeared.

Don't give up hope.
Blank
Continue discussion Blank
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Undiagnosed Symptoms Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top General Health Answerers
1756321_tn?1377771734
Blank
Red_Star
Queensland, Australia
Avatar_f_tn
Blank
mkh9
CA
4851940_tn?1385441629
Blank
jemma116
United Kingdom
1530171_tn?1418143903
Blank
TheLightSeeker
London, ON
363281_tn?1353103243
Blank
SassyLassie
Hanmer Springs, New Zealand
1780921_tn?1416842066
Blank
flipper336
Chandler, AZ